MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø56 MULTI-HOLE; HIP ACETABULAR SHELL MULTI-HOLE

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø56 MULTI-HOLE; HIP ACETABULAR SHELL MULTI-HOLE
Catalog Number 01.32.156MH
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 may 2019: lot 188890: (b)(4) items manufactured and released on 20-feb-2019.Expiration date: 2024-02-07.No anomalies found related to the problem.To date, 2 other items of the same lot have been already sold without any similar reported event.Other devices were involved in the event cup: mpact 01.32.158mh acetabular shell ø58 multi-hole lot.156003 (k132879): (b)(4) items manufactured and released on 03-mar-2016.Expiration date: 2021-02-21.No anomalies found related to the problem.To date, (b)(4) other items of the same lot have been already sold without any similar reported event.Liner: mpact 01.32.3248hcat hooded pe hc liner ø32/f lot.179368 (k132879): (b)(4) items manufactured and released on 20-mar-2018.Expiration date: 2023-03-07.No anomalies found related to the problem.To date, (b)(4) other items of the same lot have been already sold without any similar reported event.Liner: mpact 01.32.3248hct flat pe hc liner ø32/f lot.186967 (k103721): (b)(4) items manufactured and released on 08-nov-2018.Expiration date: 2023-10-23.No anomalies found related to the problem.To date, (b)(4) other items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d project manager: shell and liner do not show any particular sign on the outside, with exception of little bone matter on the outer side of the shell.Shell and liner are assembled, ad a discrepancy in the assembly is evaluable by moving the liner with respect to the shell.Micromotion is detectable.Full dimensional analysis of bot shell and liner has been requested.After dimensional analysis: pe liner shows several quotes out of tolerance range.Considering that the component has been sterilized, no comments regarding the liner can be significant.The shell shows a discrepancy of 0.005mm with respect to upper tolerance.This might be due to several impaction attempts and removal procedure.It is not possible to determine the cause that brought to the complaint.
 
Event or Problem Description
The surgeon was not able to fix a 56mm mpact cup in the patient's acetabulum.He performed an additional reaming and replaced the cup with a new 58mm mpact cup, but he was not able to fix it again, 5 mpact screws have been then used.After that, he tried to engage a flat liner, but he was not able.He replaced the flat liner with a new hooded liner but he was not able again.After the confirmation that there were not obstacles between cup and liner, he tried again to engage the flat liner changing the direction of the impaction and applying a stronger force.The flat liner seemed to be not completely engaged, the surgeon confirmed the flat liner did not disengage by hand and completed the surgery.After the surgery, the surgeon tried to engage the 56mm mpact cup with the hooded liner, outside the patient, and he was able to couple them.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø56 MULTI-HOLE
Common Device Name
HIP ACETABULAR SHELL MULTI-HOLE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8699597
Report Number3005180920-2019-00469
Device Sequence Number1924811
Product Code LPH
UDI-Device Identifier07630030810862
UDI-Public07630030810862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2024
Device Catalogue Number01.32.156MH
Device Lot Number188890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight70